Copyright 2001 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2001
Drug hypersensitivity syndrome (DHS) is a severe idiosyncratic reaction associated with drug therapy. Cutaneous eruptions are the most common idiosyncratic reaction to drugs, but DHS is not just a drug-related eruption. We defined DHS by the clinical triad of fever, rash, and internal organ involvement.1 The pathogenesis of this disease is not well defined; however, intriguing clinical and laboratory observations and associations provide insight into the mechanistic puzzle of this iatrogenic disease. The article in this issue by Descamps et al2 raises further questions as to this syndrome's association with viral infection. Understanding the pathomechanism of DHS is important for the prevention and improved management of these potentially life-threatening reactions.
Sullivan JR, Shear NH. The Drug Hypersensitivity Syndrome: What Is the Pathogenesis? Arch Dermatol. 2001;137(3):357–364. doi:10-1001/pubs.Arch Dermatol.-ISSN-0003-987x-137-3-der00006
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: